Academic Career and Research Areas
Prof. Scheurle (b. 1951) conducts research into the mathematical theory of dynamic systems. His aim is to model (primarily using differential and difference equations), analyze, control and optimize complex, non-linear evolution processes from natural science and engineering science. This is done in consideration of long-term behavior (stability) or the formation of spatial and temporal patterns and the origination of chaos (instability, bifurcation).
After studying mathematics, physics and computer science at the University of Stuttgart, Prof. Scheurle did his doctorate (1975) and lecturer qualification (1981) at that university. A German Research Foundation grant (1982/83) enabled him to work at the University of California in Berkeley and Brown University in Providence, Rhode Island. From 1985 to 1987, he was a professor at Colorado State University in Fort Collins. Prior to his appointment as full professor at TUM, he was a full professor at the University of Hamburg between 1987 and 1996. Prof. Scheurle is actively involved in the Bayerische Eliteakademie and in 2011 he became the first Chairman of TUM’s Hurwitz Society for the Advancement of Mathematics.
- Curriculum Vitae
- Hauptvortrag auf der Jahrestagung der Gesellschaft für Angewandte Mathematik und Mechanik (GAMM) in Prag (1996)
- Preis der Vereinigung von Freunden der Universität Stuttgart e.V. (1976)
- Preis des Deutschen Naturkundevereins e.V. (1970)
Fiedler B, Scheurle J: "Discretization of homoclinic orbits and "invisible" chaos". Providence: Memoirs of the AMS, 1996; 119.
Marsden JE, Ratiu TS, Scheurle J: "Reduction theory and the Lagrange-Routh equations“. J. Math. Physics, 2000; 41 (6): 3379 – 3429.
Holmes P, Marsden JE, Scheurle J: "Exponentially small splittings of separatrices in KAM theory and degenerate bifurcations“. Cont. Math., 1988; 81: 213 – 243.
Scheurle J: "Bifurcation of quasiperiodic solutions from equilibrium points of reversible systems“. Arch. Rat. Mech. Anal., 1987; 97 (2): 104 – 139.
Scheurle J: "Chaotic solutions of systems with almost periodic forcing“. ZAMP, 1986; 37: 12 – 26.